Kentucky, 2001Damaging Wind in Kentucky, February 24, 2001
February 24, 2001 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 24, 1:45 PM CST, 7 hours 40 minutes earlier.
Area forecast discussion, Feb 24, 1:45 PM CST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
145 PM CST SAT FEB 24 2001
MAIN PROBLEMS WITH ZONES WILL BE TIMING ENDING OF PRECIP TONIGHT/
WIND SPEEDS/POSSIBLE FLOODING THEN SKY/TEMPS ON SUNDAY.
MAIN SQUALL LINE JUST ENTERING WEST ARK AT 19Z. MODELS NOW VERY
CLOSE ON ALL FEATURES. WILL USE BLEND OVERALL...TWEAKING WITH
MESOETA HERE AND THERE.
SFC WINDS SHOULD MAX OUT THIS EVENING BEFORE SQUALPA/FROPA. WILL
MAINTAIN WINDY WORDING IN ZONES. THINK SPEEDS WILL HOLD IN 20 TO 35
MPH RANGE NEGATING NEED FOR WIND ADVISORY. DRY SLOT SHOULD HAVE
PASSED MOST OF THE PAH FA BY 2 AM. PARTIAL CLEARING WILL BE USED
SINCE MODELS SHOW SOME 1000-850MB MOISTURE LINGERING BEHIND FRONT.
THIS SAME MOISTURE WILL ALSO LOITER INTO SUNDAY AND CU RULES/
SOUNDING PROFILES SUPPORT DIURNAL BUILDUPS...WILL CONTINUE WITH
VARIABLE CLOUDINESS WORDING. WILL BE BREEZY INITIALLY ON SUNDAY
MORNING MOST ZONES...ESPECIALLY NORTH. MAY CHOOSE TO ADD THIS TO
ZONES...THEN TALK ABOUT WINDS DIMINISHING LATE. WILL TAKE BLEND OF
FWC AND MAV MINS FOR MOST PART.
BASED ON FFG VALUES AND HPC ESTIMATES WILL NOT CONSIDER FFA. SQUALL
LINE MAY SPEED UP LATER TODAY AS ENERGY PUNCHES AROUND BOTTOM OF LOW
ANYWAY...LIMITING TOTAL QPF.
SOME CLEARING SUNDAY NIGHT AS DIURNAL CU BURNS OFF. WITH SOME HIGH LEVEL
MOISTURE WILL CONTINUE PARTLY CLOUDY WORDING. NEXT PAC SYSTEM NOW
SLAMMING INTO CALIF COAST FORECAST TO CUTOFF. MOISTURE EJECTING OUT
OF THIS SYSTEM IN SOUTHERN STREAM WILL BEGIN ARRIVING MONDAY. WILL
CHANGE MONDAY SKY WORDING TO INCREASING CLOUDINESS. CHANCE POPS WILL
BE INTRODUCED IN WESTERN ZONES MONDAY NIGHT FOR SHOWERS AS ORGANIZED
ENERGY PULLS OUT OF SW COMBINED WITH ARCTIC FRONT FROM THE NORTH.
PROXIMITY OF ARCTIC AIR SHOULD MAKE MIDWEEK STRETCH INTERESTING.
PRECIP SHOULD EXIT AREA WEDNESDAY. COULD END AS SNOW. WILL REFLECT
THIS FOR NORTHERN ZONES BUT WILL LEAVE AS RAIN IN SOUTHERN ZONES FOR
NOW. MRF BRINGS OCCASIONAL BATCHES OF MOISTURE ACROSS THE REGION
THURSDAY THROUGH SATURDAY. ALL IN ALL PARTLY TO MOSTLY THRU
SATURDAY...BUT WILL HOLD OFF ON MENTIONING PRECIP FOR NOW.
.PAH...NONE.
SDB
In the hours before
Special weather statement, Feb 24, 6:16 PM CST, 3 hours 9 minutes before
MOZ076-086-087-100-107>112-114-250130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
616 PM CST SAT FEB 24 2001
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHEAST
MISSOURI UNTIL 900 PM...
AT 605 PM...A LINE OF SHOWERS AND THUNDERSTORMS STRETCHED FROM
ELLSINORE TO BRIAR. THESE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG
WINDS AS THEY MOVE EAST AT 45 MPH. THESE STORMS WILL LIKELY REACH A
PERRYVILLE...ADVANCE TO DEXTER MISSOURI LINE BEFORE 730 PM. WIND
GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE AS THESE STORMS MOVE ACROSS
SOUTHEAST MISSOURI.
Special weather statement, Feb 24, 6:53 PM CST, 2 hours 32 minutes before
MOZ087-110-111-250125-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
653 PM CST SAT FEB 24 2001
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHEAST
MISSOURI UNTIL 900 PMO...
AT 650 PM...A THUNDERSTORM NEAR PUXICO WAS MOVING RAPIDLY NORTHEAST
AT 65 MPH...AND WILL LIKELY REACH ADVANCE AT 710 PM AND CAPE
GIRARDEAU BY 720 PM. THIS STORM WILL LIKELY PRODUCE WINDS BETWEEN
45 TO 55 MPH AS IT MOVES NORTHEAST.
Special weather statement, Feb 24, 7:25 PM CST, 2 hours before
MOZ076-086-087-109>111-114-250200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CST SAT FEB 24 2001
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHEAST
MISSOURI UNTIL 900 PM...
AT 720 PM...A LINE OF THUNDERSTORMS EXTENDED FROM POPLAR BLUFF TO
GREENVILLE AND SILVER LAKE MISSOURI. THIS LINE WAS MOVING EAST AT
45 MPH...AND WILL LIKELY REACH NEAR JACKSON...VANDUSER AND NEW
MADRID BY 800 PM. THESE STORMS MAY PRODUCE HOURLY RAINFALL TOTALS
FROM A HALF INCH TO THREE QUARTER OF AN INCH. IN ADDITION TO THE
HEAVY RAIN...GUSTY WINDS OF 35 TO 45 MPH...AS WELL AS FREQUENT
LIGHTNING.
THE HEAVY RAIN MAY CAUSE BRIEF PONDING OF WATER ON ROADWAYS AS WELL
AS FILL CREEKS AND DITCHES TO BANKFULL.
Local storm report, Feb 24, 8:27 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
827 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM MARSTON MO 60 MPH TSTM WIND GUST
02/24/01 NEW MADRID POWER LINES DOWN REPORTED
BY LAW ENFORCEMENT
0819 PM CHARLESTON MO .75 INBCH HAIL
02/24/01 MISSISSIPPI WINDS IN EXCESS OF 60 MPH
REPORTED BY LAW ENFORCEMENTLocal storm report, Feb 24, 8:41 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
841 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM ARLINGTON KY 65 MPH TSTM WIND GUST
02/24/01 CARLISLE PERSISTED FOR 10 TO 15
MINUTES AT NUMEROUS
LOCATIONS ACROSS COUNTY
...REPORTED BY LAW
ENFORCEMENT
0830 PM CAPE GIRARDEAU MO WIND DAMAGE
02/24/01 CAPE GIRARDEAU TREES DOWN ON ROUTE 439
0820 PM ULLIN IL 60 MPH TSTM WIND GUST
02/24/01 PULASKISpecial weather statement, Feb 24, 9:14 PM CST, 11 minutes before
ILZ080-084-088-092-MOZ076-086-087-100-107>111-114-250345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
914 PM CST SAT FEB 24 2001
...SEVERE THUNDERSTORM WATCH NUMBER 33 HAS EXPIRED...
THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST
MISSOURI AND PARTS OF SOUTHWEST ILLINOIS HAS EXPIRED. SHOWERS AND A
FEW STORMS WILL LINGER UNTIL AROUND MIDNIGHT...BUT THE THREAT OF
SEVERE WEATHER HAS ENDED THERE.
SEVERE THUNDERSTORM WATCH NUMBER 35 CONTINUES IN EFFECT UNTIL 100 AM
FOR WESTERN KENTUCKY...SOUTHWEST INDIANA...AND PARTS OF SOUTHERN
ILLINOIS TO THE EAST OF CARBONDALE AND CAIRO. MISSISSIPPI COUNTY IN
MISSOURI ALSO REMAINS UNDER WATCH 35 UNTIL 100 AM.
YORK
Thunderstorm Wind, McCracken
- When
- February 24, 9:25 PM CST
- Where
- McCracken County, 3 mi S of (Pah)barkley Arpt Pa
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.017, -88.767
Large tree limbs and power lines were down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, February 24, 20016 deaths · 73 injured · $31 million · F3 · 10 events
- Tornadoes in Mississippi, February 24, 2001$2.3 million · F3 · 3 events
- Tornado in Arkansas, February 24, 20011 death · 3 injured · F2 · 1 event
- Tornado in Arkansas, February 24, 2001F3 · 1 event
- Tornadoes in Mississippi, February 24, 2001$1.5 million · F2 · 2 events
- Tornadoes and Hail in Arkansas, February 24, 20012 injured · $216,000 · F2 · 11 events
- Damaging Winds in Texas, February 24, 20011 death · $12,000 · 2 events
- Tornado in Arkansas, February 24, 20018 injured · F2 · 1 event
- Flash Flood in Kansas, February 24, 20011 death · 1 event
- Lightning Strike in Illinois, February 24, 20011 death · 1 event
- Tornado in Arkansas, February 24, 2001F2 · 1 event
- Tornado in Arkansas, February 24, 2001F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5231974.